Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 23, 2013, 3:21 PM EDT for Johnson County, Morgan County, Indiana. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2013, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 23, 2013, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:49 PM EDT | HAIL 0.25 | Brooklyn, IN | |
| Jun 23, 3:50 PM EDT | HAIL 0.25 | Brooklyn, IN | |
| Jun 23, 3:55 PM EDT | TSTM WND DMG | 2 Se Mooresville, IN | TREE BLOWN DOWN ON ORCHARD ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WUUS53 KIND 231921 SVRIND INC081-109-231945- /O.NEW.KIND.SV.W.0077.130623T1921Z-130623T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 PM EDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JOHNSON COUNTY IN CENTRAL INDIANA... EASTERN MORGAN COUNTY IN CENTRAL INDIANA... * UNTIL 345 PM EDT * AT 315 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTINSVILLE...AND MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... MARTINSVILLE...MOORESVILLE...MAHALASVILLE...CENTERTON...BETHANY... BROOKLYN...WAVERLY AND BARGERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 3963 8637 3955 8611 3934 8634 3934 8652 TIME...MOT...LOC 1921Z 224DEG 12KT 3938 8643 HAIL...<.75IN WIND...60MPH $$ LEE/KOCH
1 follow-up statement
970 WWUS53 KIND 231936 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EDT SUN JUN 23 2013 INC081-109-231945- /O.CON.KIND.SV.W.0077.000000T0000Z-130623T1945Z/ MORGAN IN-JOHNSON IN- 336 PM EDT SUN JUN 23 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL JOHNSON AND EASTERN MORGAN COUNTIES UNTIL 345 PM EDT... AT 331 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTINSVILLE...AND MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... MOORESVILLE...CENTERTON...BETHANY...BROOKLYN...WAVERLY AND BARGERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 3938 8636 3940 8649 3963 8637 3955 8611 TIME...MOT...LOC 1937Z 224DEG 12KT 3942 8638 HAIL...0.75IN WIND...60MPH $$ LEE/KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:38 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 23, 2:38 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 238 PM EDT SUN JUN 23 2013 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 234 PM EDT SUN JUN 23 2013 OCCASIONAL UPPER LEVEL WEATHER DISTURBANCES MAY AFFECT THE AREA INTO THE MIDDLE OF WEEK. A COLD FRONT IS EXPECTED TO MOVE THROUGH AROUND THURSDAY OR FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE WILL BUILD INTO THE AREA BY NEXT WEEKEND. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 234 PM EDT SUN JUN 23 2013 SCATTERED CONVECTION EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON ASSOCIATED WITH A WEAK UPPER LOW...MODERATELY UNSTABLE AIR MASS...AND LITTLE CAP. MOST OF THE ACTIVITY SHOULD DIMINISH AFTER SUNSET...HOWEVER THERE IS POTENTIAL FOR ADDITIONAL CONVECTION LATER TONIGHT AS A REMNANT MVC FROM DISSIPATING COMPLEX OVER EASTERN IOWA/MISSOURI MOVES INTO THE AREA. FOR THAT REASON...WILL KEEP CHANCE POPS GOING THROUGHOUT THE TONIGHT PERIOD. HEAVY RAIN IS POSSIBLE WITH PRECIPITABLE WATERS AROUND 1.75 INCHES. GFS MOS LOWS TONIGHT LOOK REASONABLE BASED ON LOW LEVEL THICKNESSES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 234 PM EDT SUN JUN 23 2013 MODEL DATA SUGGEST THE LOCAL AREA WILL REMAIN ON THE PERIPHERY OF AN UPPER RIDGE THAT WILL GRADUALLY SHIFT WESTWARD TOWARDS THE SOUTHERN ROCKIES BY THE MIDDLE OF THE WEEK. THIS WILL GRADUALLY VEER THE UPPER FLOW TO A MORE NORTHWEST DIRECTION WITH TIME...BUT LITTLE IN THE WAY OF LOWERING HEIGHTS/THICKNESSES EXPECTED DURING THIS PERIOD. AS A RESULT...THERE WILL BE A CONTINUED THREAT FOR POTENTIAL MCS ACTIVITY INTO THE MIDDLE OF THE WEEK AS STEEPER LAPSE RATES ADVECT INTO THE AREA. MODEL DATA SEEM TO SUGGEST THE BEST THREAT FOR CONVECTION WILL BE ON MONDAY AND WEDNESDAY...HOWEVER CONFIDENCE IN LOCATION AND TIMING OF THESE POTENTIAL SYSTEMS AT THIS POINT IS LOW. FOR NOW...WILL BROADBRUSH CHANCE POPS ALL PERIODS. BASED ON PROGGED LOW LEVEL THICKNESSES...THE GFS MOS TEMPERATURE GUIDANCE LOOKS PRETTY GOOD...SO WILL NOT STRAY TOO MUCH FROM THEM. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 219 PM EDT SUN JUN 23 2013 ECMWF AND GFS DEPICT A WARM AND MOIST PATTERN CONTINUING THROUGH THE WORK WEEK BEFORE A COLD FRONT AND AREA OF HIGH PRESSURE ARRIVES ON SATURDAY AND SUNDAY. WEDNESDAY NIGHT THROUGH FRIDAY...A DEEP TROUGH REMAINS ALOFT AS AN AREA OF LOW PRESSURE BEGINS TO PUSH SOUTHEAST OUT OF CANADA. MEANWHILE A WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA AS WARM SOUTHERLY WINDS PROVIDE HUMID GULF AIR. THUS WILL CONTINUE CHANCES FOR TSRA THROUGH SATURDAY AS THIS PATTERN PERSISTS. A RIDGE OF HIGH PRESSURE AND A SURFACE HIGH PRESSURE BUILDS ACROSS THE AREA ON SATURDAY NIGHT AND SUNDAY...FINALLY BRINGING THE PRECIP CHANCES TO AND END AS LESS HUMID AIR ARRIVES ON NORTHERLY WINDS. && .AVIATION.../DISCUSSION FOR THE 231800Z TAFS/... ISSUED AT 1233 PM EDT SUN JUN 23 2013 MAINLY VFR THIS PERIOD...ALTHOUGH MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH ANY TSRA THAT STRIKES A TAF SITES...AS WELL AS MVFR FOG PRIOR TO SUNRISE ON MONDAY. USED A PERSISTENCE TYPE FORECAST DURING THIS PERIOD AS LITTLE CHANGE IN AIR MASS AND OVERALL WEATHER PATTERN IS EXPECTED. FORECAST SOUNDINGS CONTINUE TO INDICATE EASILY ATTAINABLE CONVECTIVE TEMPERATURES AND A WARM AND MOIST AIR MASS IN PLACE. THUS WILL CONTINUE THE DAILY VCTS MENTION DURING THE PEAK HEATING HOURS AS WELL AS MVFR DURING PEAK COOLING HOURS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....PUMA AVIATION...JP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 23, 4:27 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 427 AM EDT SUN JUN 23 2013 INZ021-028>031-035>049-051>057-060>065-067>072-240830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 427 AM EDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: CHANCE OF THUNDERSTORMS. HAZARDS: LIGHTNING...HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: A WARM AND MOIST AIRMASS REMAINS IN PLACE ACROSS CENTRAL INDIANA. THIS MAY LEAD TO SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH SLOW MOVING STORMS COULD PRODUCE VERY HEAVY RAIN AND FLOODING IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT TIMES FROM MONDAY THROUGH SATURDAY. AT THIS POINT...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. WARM TEMPERATURES AND HIGH HUMIDITY COULD PRODUCE HEAT INDEX VALUES IN THE UPPER 90S TO NEAR 100 DEGREES AT TIMES THIS WEEK...ESPECIALLY TUESDAY AND WEDNESDAY. DISCUSSION: A HUMID AND UNSTABLE AIRMASS WILL BE IN PLACE THROUGHOUT THE WEEK...WITH SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS...AND VERY WARM CONDITIONS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING AS A RESULT OF SLOW MOVING THUNDERSTORMS...AS WELL AS ANY OTHER PHENOMENA OBSERVED WITH THE STORMS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 32 min |
| Jun 23, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 33 min |
| Jun 23, 3:50 PM EDT | Areal Flood Advisory | IND | Marion | 3 hr |
| Jun 23, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 36 min |
| Jun 23, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 23 min |
| Jun 23, 4:11 PM EDT | Areal Flood Advisory | IND | Hendricks, Morgan | 3 hr |
| Jun 23, 4:19 PM EDT | Areal Flood Advisory | IND | Martin | 3 hr |
| Jun 23, 4:39 PM EDT | Flash Flood Warning | IND | Marion | 3 hr |
| Jun 23, 4:43 PM EDT | Areal Flood Advisory | IND | Jackson | 3 hr |
| Jun 23, 4:50 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton | 3 hr |
| Jun 23, 5:23 PM EDT | Areal Flood Advisory | IND | Boone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.